Pennsylvania, 2006

Wildfire in Pennsylvania, December 9, 2006

December 9, 2006 · NWS PHI · 1 event in 1 county or zone

A brush fire, aided by west winds gusting up to 20 mph and dry conditions came within 200 feet of several Neversink Mountain Homes in Exeter Township. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A brush fire, aided by west winds gusting up to 20 mph and dry conditions came within 200 feet of several Neversink Mountain Homes in Exeter Township. The fire began near a hunter's stand about 130 p.m. EST on the 9th. About 150 firefighters from eleven different companies responded to the two alarm blaze that tore across five acres. Eight homes between Klapperthal and Reservoir Roads were threatened in the rear. None of the homes were evacuated as fire crews were able to establish breaks. It took about 90 minutes to control the fire and several more hours to extinguish it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 9, 11:22 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Dec 9, 11:22 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 AM EST SAT DEC 9 2006

.SHORT TERM /TODAY/...

HAVE UPDATED FORECAST MAINLY TO REMOVE MORNING WORDS. SKIES SHOULD
BE MOSTLY SUNNY THIS AFTERNOON WITH JUST SOME PATCHY HIGH CLOUDS
MOVING BY. TEMPERATURE FORECAST LOOKS TO BE ON TRACK FOR A
SOMEWHAT MILDER AFTERNOON VS YESTERDAY. STILL A LITTLE BREEZY...
MAINLY S AND E OF PHILLY.

&&

.AVIATION /16Z-12Z/...

HAVE UPDATED THE TAFS TO INCLUDE SOME WIND GUSTS FOR ALL SITES
EXCEPT ABE AND RDG. ALSO TOOK OUT MENTION OF MID CLDS...SHOULD SEE
JUST PATCHY HIGH CLOUDS MOVING BY THIS AFTERNOON.

&&

.MARINE...

TOOK DOWN SCA FOR THE UPPER DEL BAY...LEFT SCA IN PLACE FOR THE
REMAINDER OF THE FCST WATERS. WINDS MAY GUST TO 20KT OVER THE
UPPER BAY AND TO 25KT ELSEWHERE...JUST MARGINAL SCA CONDS. WAVES
SHOULD REMAIN BLO SCA CRIT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ANZ450>455.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ431.

&&

SHORT TERM...AMC
LONG TERM...EBERWINE
AVIATION...AMC
MARINE...AMC
Hazardous weather outlook, Dec 9, 3:41 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 AM EST SAT DEC 9 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>024-026-027-PAZ054-055-060>062-067>071-101200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 AM EST SAT DEC 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Berks

When
December 9, 1:30 PM EST to 7:00 PM EST
Where
Berks forecast zone
Reported by
Newspaper
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8593.